Thank you for your question. I would like to help but I was wondering if you could give me more information first.
Do you have trouble falling asleep or staying asleep? Are you taking any antidepressants or anti anxiety medications? Have you had a sleep study recently? What do you smell?
I look forward to your reply.
I am on an anti-depressent called cipralex, and an anti-anxylitic called buspirone
Its the brains ability to refresh my mind and energy levels and falling asleep and not getting tired easily despite being fairly active, so its the staying asleep, I have not had a sleep study, I haven't heard of that before.
I smelt belly button fluid which led to the lack of thoughts and sleep problems due to a tense mind
Thank you for your reply. The first step is to talk to your doctor about the insomnia if you haven't done so already. I don't know how long you have been on the medications but some of the side effects are insomnia, fatigue and it could have mood changes (tense mind). If these symptoms have been persistent since taking the medication inform your doctor.
A sleep study can be helpful in identifying the causes of insomnia, including identifying biological reasons. For example, breathing problems when sleeping. This is only one possibility, there could be others. Your doctor would have to order the study so your insurance can cover it.
If its more psychological than biological, there are behavior changes you can try to help you sleep. For example, avoiding TV time after a certain time before bed and changing your bedtime often helps people fall asleep. Another example is taking a hot shower to help your body cool. It will not work immediately but with consistent and persistent use of the routine, insomnia symptoms are relieved.
Another option to treating the insomnia and tense mind is psychotherapy. The causes of insomnia are often related to anxiety and depression. If you can resolve these symptoms it may also help you sleep better.
I don't know what could be the cause for the smell. I can understand how that would make you feel anxious. I would talk to your doctor about it and also talk about it in therapy should you attend.
Here are a few links with bedtime routins:
I hope you find my answer helpful. I wish you well.